CSN Login
Members Online: 5

gemcitabine tolerability in older patients

EGutkovich
Posts: 3
Joined: Nov 2005

Hi,

Has anyone had experience of how to cope with side effects of gemcitabine chemo?

My mother, 82, was diagnosed with nonresectable locally advanced pancreatic cancer 5 months ago. Her doctor started gemcitabine a month ago. She tolerated the procedure well, however, developed edema and high fever. She was hospitalized and recovered in one day after being administered intravenous antibiotics. After that, her doctor made a decision to discontinue the treatment at all.

Did anyone experience similar side effects and did they preclude continuing treatment? Right now we are seeking credible second opinion but in the meantime, I wonder if anyone experienced similar problems and maybe knows the ways to increase tolerability?

Ella

AuthorUnknown
Posts: 1564
Joined: May 2006

Hello,

You may want to contact the American Cancer Society's National Cancer Information Center regarding treatment information. They can be reached at 1-800-227-2345 or by clicking on the "Contact ACS" link at the top of this page.

Take care and be well,

Dana

CSN Dana

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network